Tagged: side effects
May 27, 2019 at 6:31 am #117207billythekidParticipant
Hello, new to the forums, glad I found them.
I’m back on Adderall IR, 20 mg in the morning.
I’ve used vyvanse and Adderall XR, but I’m sure I had this issue with all of them.
About 45 minutes after taking my dose, the effects start to kick in, and also I have an immediate urge to go to the bathroom.
It’s a pretty bad bowel movement, and it’s followed by 2-3 (or more) small uncontrollable ones.
It’s urgent enough that if I don’t go immediately, it feels like I’ll accidentally soil myself a little while passing gas.
These frequent urgent DAILY bathroom trips severely impacted my work life. AS you can imagine, it was hard enough to focus and get going, then this interrupted me and was not great for someone with ADHD.
I’m currently not working. It’s slightly panic-inducing to think my options are: return to this awful scenario when I’m working, or try to go off my meds while working.
Does anyone have any tips on how to manage the diarrhea that comes with Adderall?
May 28, 2019 at 9:19 am #117218Penny WilliamsKeymaster
You should talk to your prescribing doctor about this. I don’t think it’s a common side effect and may signal a need for a medication change. You should not have to live with this.
ADDitude Community Moderator, Parenting ADHD Trainer & Author, Mom to teen w/ ADHD, LDs, and autism
May 30, 2019 at 10:19 am #117321Ella CParticipant
Hello there! I would first ask how long you have been taking adderall. When some people first start taking it, they can have some digestive distress and then it goes away after awhile.
I would also ask if you have had digestive problems in the past, before taking the adderall. Perhaps it’s aggravating an underlying issue.
This is definitely something to bring up with your doc if it’s been going on for awhile and is interfering with your life.
You must be logged in to reply to this topic. Login